MAUDE Adverse Event Report: HOLOGIC INCORPORATED APTIMA MULTITEST SPECIMEN COLLECTION KIT; DEVICE, SPECIMEN COLLECTION

HOLOGIC INCORPORATED APTIMA MULTITEST SPECIMEN COLLECTION KIT; DEVICE, SPECIMEN COLLECTION
Model Number MULTITEST SWAB COLLECTION KIT,APTIMA,IVD
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The person who call technical support (ts) is from a collection site and was not able to provide detailed information.Ts directed the customer to the product's safety data sheet (sds).Per the sds, transport media contains no substances, which at their given concentration, are considered to be hazardous to health per the safety data sheet, osha hazard classification.Section 4 first aid measures from safety data sheet (sds) transport media/ collection devices (revision date (b)(6) 2021), the treatment for ingestion is: "clean mouth with water and drink afterwards plenty of water.If symptoms persist, call a physician." in addition, physicians would treat the patients based upon their symptoms.Ts tried three attempts to reach customer to follow up on the case to check whether the first aid recommendations were followed.Patient treatment is unknown.The context surrounding the child ingesting the stm is unknown.There have been no similar occurrences of transport media being inadvertently ingested or swallowed in the past 12 months.
 
Event or Problem Description
On (b)(6) 2022, customer reported to hologic technical support (ts) that a patient's child ingested specimen transport media (stm) from an aptima multitest transport tube.Ts directed the customer to safety data sheet (sds) of the product for first aid guidance.

Brand Name
APTIMA MULTITEST SPECIMEN COLLECTION KIT
Common Device Name
DEVICE, SPECIMEN COLLECTION
Manufacturer (Section D)
HOLOGIC INCORPORATED
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC INCORPORATED
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
abel saluta
10210 genetic center drive
san diego, CA 92121
8584108506
MDR Report Key14182727
Report Number2024800-2022-00135
Device Sequence Number6011011
Product Code LSL
UDI-Device Identifier25420045510187
UDI-Public25420045510187
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K032554
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberMULTITEST SWAB COLLECTION KIT,APTIMA,IVD
Device Catalogue NumberASY-08848
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown